Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 6, 2008, 3:42 AM PST for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jan 6, 2008, 12:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 3:42 AM PST (11:42 UTC)
- In effect from
- Jan 6, 2008, 12:00 PM PST
- Expired
- Jan 6, 2008, 8:58 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 061142 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PST SUN JAN 6 2008 ...STRONG SOUTHWEST TO WEST WINDS SUNDAY AFTERNOON AND EVENING FOR SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA... AZZ001>003-036-CAZ523>527-NVZ016>022-061945- /O.NEW.KVEF.WI.Y.0003.080106T2000Z-080107T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 342 AM PST SUN JAN 6 2008 /442 AM MST SUN JAN 6 2008/ ...WIND ADVISORY IN EFFECT FROM NOON PST /1 PM MST/ TODAY TO 9 PM PST /10 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON PST /1 PM MST/ TODAY TO 9 PM PST /10 PM MST/ THIS EVENING. THE PACIFIC STORM SYSTEM THAT HAS BROUGHT WINTRY WEATHER TO THE AREA THIS WEEKEND WILL FINALLY MOVE INLAND TODAY AND TONIGHT AND BRING WITH IT STRONG SOUTHWEST TO WEST WINDS WITH IT. WIDESPREAD WIND GUSTS OVER 40 MPH ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING IN MOST OF SAN BERNARDINO COUNTY CALIFORNIA...MOHAVE COUNTY ARIZONA...AND CLARK AND SOUTHERN NYE COUNTIES IN NEVADA. THE WINDS WILL ABATE AROUND 9 PM PST OR 10 PM MST...HOWEVER THE WINDS WILL REMAIN GUSTY AFTER THAT FOR THE REST OF THE NIGHT AND INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.. $$ 96
3 follow-up statements
000 WWUS75 KVEF 061956 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 AM PST SUN JAN 6 2008 ...STRONG SOUTHWEST TO WEST WINDS SUNDAY AFTERNOON AND EVENING FOR SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA... AZZ001>003-036-CAZ523>527-NVZ016>022-070400- /O.CON.KVEF.WI.Y.0003.080106T2000Z-080107T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 1156 AM PST SUN JAN 6 2008 /1256 PM MST SUN JAN 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING FOR MUCH OF SAN BERNARDINO COUNTY CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE PACIFIC STORM SYSTEM THAT HAS BROUGHT WINTRY WEATHER TO THE AREA THIS WEEKEND WILL FINALLY MOVE INLAND TODAY AND TONIGHT AND BRING WITH IT STRONG SOUTHWEST TO WEST WINDS. WIDESPREAD WIND GUSTS OVER 40 MPH ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING IN MOST OF SAN BERNARDINO COUNTY CALIFORNIA...MOHAVE COUNTY ARIZONA...AND CLARK AND SOUTHERN NYE COUNTIES IN NEVADA. THE WINDS WILL DECREASE AROUND 9 PM PST OR 10 PM MST...HOWEVER LOCAL GUSTY WINDS WILL CONTINUE INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.. $$
000 WWUS75 KVEF 062333 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PST SUN JAN 6 2008 ...STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THIS EVENING... AZZ001>003-036-CAZ523>527-NVZ016>022-070500- /O.CON.KVEF.WI.Y.0003.000000T0000Z-080107T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 333 PM PST SUN JAN 6 2008 /433 PM MST SUN JAN 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING FOR MUCH OF SAN BERNARDINO COUNTY...EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA. SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING OVERNIGHT. ALTHOUGH THE WINDS ARE EXPECTED TO DROP BELOW WIND ADVISORY CRITERIA THIS EVENING...LOCAL GUSTY WINDS WILL CONTINUE INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.. $$
000 WWUS75 KVEF 070458 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 858 PM PST SUN JAN 6 2008 AZZ001>003-036-CAZ523>527-NVZ016>022-070600- /O.CAN.KVEF.WI.Y.0003.000000T0000Z-080107T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 858 PM PST SUN JAN 6 2008 /958 PM MST SUN JAN 6 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY THAT WAS OUT FOR MUCH OF EASTERN CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. SOUTHWEST WINDS HAVE SUBSIDED AND THE THREAT FOR ANY FURTHER STRONG WIND GUSTS HAS PASSED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:22 PM PST, 6 hours 20 minutes earlier.
Area forecast discussion, Jan 5, 9:22 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PST SAT JAN 5 2008 .SYNOPSIS...THE FIRST PACIFIC STORM WHICH CROSSED OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT LAST NIGHT AND TODAY WILL CONTINUE EAST TONIGHT...HOWEVER THE NEXT PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA TONIGHT AND CROSS OVER SOUTHERN NEVADA ON SUNDAY. THIS SECOND SYSTEM WILL ONCE AGAIN SPREAD A CHANCE OF RAIN AND SNOW ACROSS THE AREA BEFORE DRYING TAKES PLACE LATE MONDAY. IN ADDITION TO THE RAIN AND SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN TONIGHT AND INTO SUNDAY. && .UPDATE...DEEP MOISTURE PLUME HAS WORKED WELL SOUTH OF THE AREA WITH SOUTHERN MOHAVE COUNTY STILL LYING ALONG THE NORTHERN BORDER WHERE PW VALUES ARE GREATER THAN A HALF AN INCH. STRONG JET CUTTING ACROSS SOUTHERN ZONES THIS EVENING LIFTING MOISTURE OVER NORTHWEST ARIZONA WHERE IT APPEARS WARM-RAIN PROCESSES ARE OCCURRING WITH MODERATE TO HEAVY RAIN OCCURRING AT TIMES AROUND KINGMAN. RADAR ALSO INDICATING SOME TRAINING OF CELLS OCCURRING. AS JET AND MOISTURE CONTINUE TO SAG SOUTHEAST OVERNIGHT RAINFALL OVER MOHAVE COUNTY WILL DIMINISH AFTER MIDNIGHT. SATELLITE SHOWS THE CENTRAL PART OF THE FORECAST AREA WHICH INCLUDES MOST OF SOUTHERN NEVADA AND EASTERN CALIFORNIA IN A BREAK WITH PARTLY TO MOSTLY CLOUDY SKIES. WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE TROUGH MOVING INTO CENTRAL CALIFORNIA WITH IR IMAGERY SHOWING ENHANCED CLOUDS MOVING INTO THE FAR WESTERN ZONES WITH LIGHT RAIN NOW BEING REPORTED AND BISHOP AND IM SURE MORE HEAVY SNOW FALLING IN THE SRN SIERRA. 00Z MODELS TAKES THIS WAVE DUE EAST ACROSS THE SIERRA AND NORTHERN NEVADA TONIGHT AND SUNDAY JUST GIVING THE WESTERN AND NORTHERN ZONES A GLANCING BLOW. FEATURE THAT MODEL NOW LATCH ONTO MORE IS FINAL SHORTWAVE TROUGH DUE ACROSS THE REGION SUNDAY NIGHT AND MONDAY. GFS INDICATES QUITE A BIT OF QPF ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS SUNDAY NIGHT THEN SPREADS LIGHTER QPF AMOUNTS ACROSS THE MOJAVE DESERT AND NORTHWEST ARIZONA MONDAY MORNING. STRONGER WIND GUSTS IN THE LEE OF THE SPRING MOUNTAINS HAVE SUBSIDED FOR THE MOST PART AND WILL CANCEL WIND ADVISORY WITH THE EVENING UPDATE. && .PREV DISCUSSION...300 PM PST SAT JAN 5...BAND OF SHOWERS CONTINUES ACROSS THE SOUTHERN THIRD OF THE CWA FROM THE POWERFUL STORM WHICH MOVED INTO THE AREA ON FRIDAY. THIS BAND TO SLOWLY SAG SOUTH OVERNIGHT WITH THE MAIN AREA OF PRECIPITATION BEING ACROSS NORTHWEST ARIZONA. ASSOCIATED JET PROGGED TO BE OVER KLAS AT 00Z SUNDAY HELPING TO KICK OFF CONSIDERABLE WAVE CLOUDS ACROSS MUCH OF THE CWA AND HELPING TO PRODUCE SOME LOCALIZED DOWNSLOPE WINDS INTO THE WEST SIDE OF THE KLAS VALLEY. AS THE JET SAGS SOUTH OVERNIGHT...EXPECT DOWNSLOPE CONDITIONS TO END. WILL CONTINUE WIND ADVISORY FOR PORTIONS OF SOUTHERN NEVADA INTO LATE EVENING DUE TO COMBINATION OF SURFACE GRADIENTS/DOWNSLOPE. AS THIS SYSTEM SHIFTS EAST...NEXT SHORT WAVE ALREADY PUSHING INTO THE CENTRAL SIERRA AND IS EXPECTED TO MOVE OVER THE SOUTHERN SIERRA BY EARLY EVENING. ALTHOUGH BEST PRECIPITATION WILL BE ON THE WEST SIDE...INCREASED SNOW WILL ONCE AGAIN BE SEEN OVERNIGHT ACROSS THE EAST SLOPES BEFORE DECREASING SUNDAY AFTERNOON AS SYSTEM SHIFTS ACROSS THE CWA. COLDER ALOFT OVER THE CWA FROM CURRENT SYSTEM WILL HELP TO PRODUCE LOWER SNOW LEVELS WITH THE NEXT SYSTEM. BEST PRECIPITATION WILL BE AIDED BY OROGRAPHICS SO WILL KEEP MOUNTAIN POPS HIGHER THAN THE VALLEYS. NAM AND GFS HAVE SLIGHTLY DIFFERENT TRACK OF BEST DYNAMICS AND FOR NOW WILL COMPROMISE QPF AMOUNTS... ESPECIALLY ACROSS LINCOLN COUNTY...HOWEVER MAY NEED TO BUMP UP IN LATER PACKAGE TO POSSIBLE SNOW ADVISORY AMOUNTS FOR SUNDAY AFTERNOON/EVENING. WILL SEE DECREASING POPS ON MONDAY AS MAIN TROUGH OVER THE WESTERN UNITED STATES SHIFTS EAST AND DRY NORTHWEST FLOW ALOFT MOVES ACROSS THE CWA LATE MONDAY AND MONDAY NIGHT. BESIDES THE LOCAL GUSTY WINDS TONIGHT...GUSTY WINDS EXPECTED ONCE AGAIN SUNDAY AFTERNOON BUT OVERALL SHOULD REMAIN BELOW ADVISORY LEVELS. WILL NEED TO WATCH SOUTHERN SAN BERNARDINO COUNTY AND EXTREME SOUTHERN NEVADA HOWEVER AS NAM MOS PUSHING CLOSE TO ADVISORY CRITERIA. .LONG TERM...AREA EXPECTED TO REMAIN IN AN ACTIVE PATTERN THROUGH THE EXTENDED PERIOD WITH SEVERAL WEAK TROUGHS MOVING THROUGH THE AREA. FIRST SYSTEM WILL AFFECT THE REGION TUESDAY AND TUESDAY NIGHT WITH MAINLY THE NORTHERN AREAS OF THE CWA AND THE SOUTHERN SIERRA. AREA WILL SEE A QUICK BREAK WEDNESDAY AND EARLY THURSDAY BEFORE ANOTHER SYSTEM PUSHES INTO THE AREA THURSDAY. AGAIN...MAINLY THE SOUTHERN SIERRA AND NORTHERN CWA WILL EXPERIENCE SHOWERS WITH THE SOUTHERN AREAS SEEING BREEZY TO LOCALLY WINDY CONDITIONS. GFS AND ECMWF DIFFER SIGNIFICANTLY FRIDAY WITH THE ECMWF BRINGING AN INSIDE SLIDER WITH QPF SPREADING OVER MUCH OF THE AREA AND EVENTUALLY CUTTING OFF A LOW OVER SOUTHERN AZ/NM. THE GFS KEEPS A NORTHWEST FLOW OVER THE AREA AS HIGH PRESSURE PUSHES INTO CALIFORNIA WITH DRY CONDITIONS FOR US. CURRENT THINKING IS THAT THE ECMWF IS TO BULLISH WITH THE SYSTEM AND WILL LEAN TOWARD THE MORE CONSERVATIVE AND PROGRESSIVE GFS. .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AROUND 10-20 KNOTS WITH HIGHER GUSTS OVERNIGHT. THESE WINDS WILL CONTINUE INTO SUNDAY AFTERNOON. CIGS ARE GENERALLY EXPECTED TO REMAIN ABOVE 10K FEET TONIGHT. ANOTHER SYSTEM WILL MOVE INTO THE REGION SUNDAY WITH LOWER CIGS AND A CHANCE OF RAIN FOR THE VALLEY. CIGS ARE LIKELY TO LOWER TO AROUND 5K FEET AFTER 18Z SUNDAY WITH POTENTIALLY LOWER CIGS IN HEAVIER SHOWERS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHWEST TO WEST WINDS OCCURRING OVER MUCH OF THE REGION NORTH OF A DAG-EED-IGM LINE. MOST OTHER AREAS ARE SEEING WINDS AROUND 18-28 KNOTS. WINDS ARE LIKELY TO STAY IN THE 12-22 KNOT RANGE THROUGH SUNDAY. A FEW SHOWERS EXPECTED TONIGHT BEFORE ANOTHER ROUND OF HEAVY SNOW AND RAIN MOVING INTO THE REGION SUNDAY THROUGH SUNDAY NIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WARNING UNTIL 12 PM PST SUNDAY FOR CAZ519-521. && PIERCE/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 5, 6:42 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PST SAT JAN 5 2008 CAZ519-521-060800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARING IS IN EFFECT FOR TODAY AND TONIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED TODAY FOLLOWED BY ANOTHER ROUND OF HEAVY SNOW TONIGHT THROUGH SUNDAY MORNING AS A SECOND PACIFIC STORM MOVES INTO THE SOUTHERN SIERRA. ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED TONIGHT ALONG WITH WIND GUSTS UP TO 70 MPH NEAR THE CREST. THIS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING IS IN EFFECT UNTIL NOON SUNDAY. ADDITIONAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF IN THE AFTERNOON. YET ANOTHER STORM MAY BRING MORE SNOW TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY. SPOTTERS WILL LIKELY BE NEEDED THROUGH THE WEEKEND TO REPORT SNOW TOTALS FROM THE RECENT STORM AND NEW SNOW WITH THE SECOND STORM. NVZ018-019-060800- SHEEP RANGE-SPRING MOUNTAINS- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL NOON TODAY WITH TOTAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE BEFORE SNOW TAPERS OFF DURING THE LATE MORNING OR EARLY AFTERNOON. WIND GUSTS TO 40 MPH WILL PRODUCE AREAS BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAKER STORM MAY BRING ADDITIONAL SNOW ON SUNDAY...AND SNOW SHOWERS COULD LINGER INTO EARLY MONDAY. YET ANOTHER STORM MAY BRING MORE SNOW ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY FOR SNOW AND WIND REPORTS. SPOTTERS MAY BE NEEDED SUNDAY AND MONDAY TO REPORT SNOW TOTALS WITH THE SECOND STORM. AZZ001>003-036-CAZ520-522>527-NVZ014-016-017-020>022-060800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 642 AM PST SAT JAN 5 2008 /742 AM MST SAT JAN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL TAPER THIS MORNING AND AFTERNOON AS PRECIPITATION GRADUALLY MOVES INTO ARIZONA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECOND STORM WILL MOVE ACROSS THE REGION EARLY SUNDAY BRINGING ANOTHER GOOD CHANCE OF RAIN AND SNOW TO THE REGION. SNOW LEVELS WILL LOWER WITH THIS SECOND STORM WITH SNOW GENERALLY ABOVE 5000 FEET. ANOTHER STORM MAY BRING MORE RAIN AND SNOW LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT RAINFALL AND SNOWFALL TOTALS. NVZ015-060800- LINCOLN COUNTY- 642 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT ABOVE 7000 FEET UNTIL NOON TODAY. SNOW LEVELS REMAINED RELATIVELY HIGH OVERNIGHT AND WILL REMAIN ABOVE THE WELL TRAVELED ROADS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THROUGH LATE SUNDAY BEFORE FINALLY ENDING MONDAY. ANOTHER STORM MAY BRING MORE RAIN AND SNOW TUESDAY NIGHT OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY THROUGH SUNDAY FOR PRECIPITATION REPORTS AND SNOWFALL TOTALS. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:24 AM PST | Snow Advisory | VEF | 5 hr | |
| Jan 6, 4:23 AM PST | Snow Advisory | VEF | Lincoln | 11 hr |
Nearby
Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.